Page 1 of 1

Many people in here using SSRI's?

PostPosted: May 25th, 2003, 8:01 am
by DanielDK
Hi everyone!!

I was just wondering about one thing - BFS aside - it seems to me that a lot of you guys in here, are currently using, or have been taking anti-depressants. I haven´t read all the posts in here, but from what I´ve read, a lot of you tell about your experiences with Paxil, Zoloft etc.

So my question is - Did some of you guys start taking this medications before experiencing your twitching, as a result of your twitching, or did the twitching work as a side-effect from this medication? Perhaps SSRI's are just a lot more common among the general population then what i expected - personally I live in Denmark which is the homeland of one of the largest SSRI-manufacturers in the world (Lundbeck). By the way, my girlfriend actually suggested that I start taking anti-deppressants...Thans A LOT, honey! Well....Who knows...maybe they actually work.....please let me know!

Thanks and hugs to all of you!

Daniel

PostPosted: May 25th, 2003, 8:56 am
by Jenn311
Hey Daniel...

The first time I started taking them was because of my twitching... the doctor thought that it was caused by stress and the resulting muscle tension (I had just had my second baby a few months earlier and was facing a divorce :cry: ). It helped a whole lot. In fact the twitching almost ceased completely. I loved being on them...not a care in the world! Of course I got off of them because I gained like 50 lbs in two years :roll: . I think a lot of that was because I used to exercise to get rid of stress, and with the stress gone, well.... And I also used to be too nervous to eat so I would skip meals (I am a very anxious person by nature...). So if you can continue exercising and not over eat I don't think that would happen to you.

I recommend you try it...if you think (or your girlfriend thinks... :wink:) it would help! If you don't like it you can stop. But it does take a while for the effect to kick in...so don't give up too soon.

Best o' luck too ya.
~jen

PostPosted: May 25th, 2003, 1:33 pm
by sarah
I have taken Prozac for eight years, been twitching for one year.

---

PostPosted: May 25th, 2003, 6:11 pm
by DanielDK
Hi again, and thanks for the replies!

I dont want to upset people by turning this into a SSRI-forum....however, since I dont want to involve myself in another actual SSRI-forum somewhere else on the net, and since a lot o you guys in here have experiences with anti-depressants, I´d just ask a few questions. :wink:

I' ve considered beginning on anti-depressants, since everyone I´ve talked to - including doctors - say it is definitely a possibility. If I would start on SSRI's, it wouldn't be to treat my fascics - I can live with them. - And so can, and will all of you!! :lol: However, my whole life has been messed up ever since I started experiencing a zillion symptoms. They may be self-inflicted, they may not be.

However, I just think it's a bit early for me to start on anti-depressants (I' ll be 18 in a few days). I' ve heard a lot of the possible side-effects, as well as the famous rebound-effect once you actually quit taking them. But then again, they may be just like any other kind of mediaction - that naturally has side-effects to it......?

Well...I hope you all aren't confused by my post, ´' d just like to think how they've worked for you (Thanks Jen!), if you can "recommend" starting on a medication-programme, or if you think I should give myself more time...It just seems as if I give myself more time ALL THE TIME, without getting any better!

Well, greetings to all of you, and may all of you have the best summer! (What's the weather like in the US?)


Warm thoughts,

Daniel

PostPosted: May 25th, 2003, 10:48 pm
by Jenn311
Hey Daniel....

How is the weather in the US? Well it's been a pleasantly warm and sunny weekend here, in the high 80s/low 90s...but you have to remember I live in Texas (proud of it too...as are all Texans! Right, Renee?) , the US is a big country and the weather here varies considerably at any given time (esp if you consider Hawai'i and Alaska!) :wink:

As far as getting on SSRIs, I used to teach high school and I had several students that were on them, and they said that they helped considerably with their depression and mood swings. I wish all my students had been on them...or at least on valium (just kidding...) I am also getting my master's degree in Elementary Education, and I have heard (though I don't know any young children personally, that kids of younger and younger ages are being prescribed SSRIs. It's your decision to make though Daniel, don't let anyone talk you in or out of them. If you think it is a good idea and would like to try them, and your doctor is willing to put you on them, then go ahead. The good thing about any elective medication like that is that you aren't married to it. If you don't like it, then you can get off (be careful not to stop suddenly though...you have to be weaned on and off of them...) But if you aren't ready to try them just yet, give yourself some time, and you may be ready at a later date. Just try and figure out what you want to do first and foremost.

So how is the weather in DK?
Cheers, ~jen

SSRI's

PostPosted: May 26th, 2003, 8:46 am
by KERRI
Daniel,

I found that paxil worked really well but it causes weight gain and some other side effects that were not the greatest, but that does not mean you will have the same problem, for years I fought myself not to take something had I taken something years ago I probably would have never twitched. What I have found is that both paxil and xanax reduce twitching dramatically. If you need something take it, it does not make you any less of a person.

Kerri